MAUDE Adverse Event Report: EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 40MM

EXACTECH, INC. EQUINOXE; HUM LNR IMPACT TIP 40MM
Catalog Number 321-09-40
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pending evaluation.
 
Event or Problem Description
As reported, at final impaction, the impactor piece broke and fell to the floor.No parts or pieces fell into the wound.The (b)(6) y/o male patient had a successful small baseplate rsa with all implants.Patient was last known to be in stable condition following the event.Device to be returned.Post implant x-ray was provided.
 
Additional Manufacturer Narrative
(h3) based on historical complaint investigations and the image provided of the device, the fractured humeral liner impactor tip reported was likely the result of a stress riser introduced during impaction, which led to crack initiation, propagation, and ultimate fracture.Additionally, the device may have experienced material degradation if sterilized beyond the recommended parameters listed in the reprocessing instruction which could have led to the observed failure.

Brand Name
EQUINOXE
Common Device Name
HUM LNR IMPACT TIP 40MM
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key10619194
Report Number1038671-2020-00562
Device Sequence Number2630396
Product Code LXH
UDI-Device Identifier10885862560223
UDI-Public10885862560223
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
UNK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number321-09-40
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/16/2020
Supplement Date Received by Manufacturer01/07/2021
Initial Report FDA Received Date10/02/2020
Supplement Report FDA Received Date01/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR